MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN LCCK ARTICULAR SURFACE WITH LOCKING SCREW SIZE BLUE G 20MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN LCCK ARTICULAR SURFACE WITH LOCKING SCREW SIZE BLUE G 20MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Migration (4003)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924)
Date of Event 06/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant devices - nexgen option femoral component size g right catalog #: 00599401792 lot #: 63974515, nexgen stemmed precoat tibial component size 7 catalog #: 00598005701 lot #: 63951431, nexgen inset standard all poly patella size 26mm catalog #: 00597206526 lot #: 62504083, nexgen straight stem extension 14mm x 100mm catalog #: 00598801014 lot #: 64055550, nexgen straight stem extension 18mm x 100mm catalog #: 00598801018 lot #: 63924776.The complainant has indicated that the product will not be returned to zimmer biomet for investigation due to hospital policy.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a right knee arthroplasty revision due to the articular surface screw backing out and fracturing approximately four (4) years post-operatively.
 
Event or Problem Description
It was reported that the patient underwent a right knee arthroplasty revision due to the articular surface screw backing out and fracturing approximately four (4) years post-operatively.Upon removal, there were scratches noted on the patient's femur due to the migrated screw.Attempts have been made, however, no additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.Radiographs provided confirmed the migration and fracture of the articular surface screw.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NEXGEN LCCK ARTICULAR SURFACE WITH LOCKING SCREW SIZE BLUE G 20MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15016972
Report Number0001822565-2022-02055
Device Sequence Number6855890
Product Code JWH
UDI-Device Identifier00889024636026
UDI-Public(01)00889024636026(17)260430(10)64007467
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K960279
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberN/A
Device Catalogue Number00599405020
Device Lot Number64007467
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date09/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale